I keep hearing and reading horror stories about the weight gain from Tamoxifen. Is there anyone that can give me any positive feedback? I just started Tamoxifen yesterday and I am currently in Weight Watchers. It has taken me a year to lose 40 lbs and I going to be crushed if it comes back!
I think as long as you keep active and stick to your eating plan you should at least maintain your weight. I have managed to lose weight while going through treatment (Chemo, rads, heceptin, tamoxifen). Seem to have hit a plateau now though-but the odd biscuit has crept in!
Thank you. I accidentally posted twice but I feel better hearing someone say something positive. I am hoping for the best! Bet of luck to you!!
Day four and no side effect yet!!! So excited… I keep thinking maybe I’m going to be one that doesn’t have any!!
Being on Tamoxifen since 18 months and I am happy to report that since the end of my chemo and the start of Tamo I’ve lost 9kg!
Regular exercise and sensible eating are helping
Wow! Very encouraging. Thanks for sharing. I’m still happy I report not a lot of side effects. I’ve noticed two things. One… I dream every single night. I would NEVER dream and am actually waking up and am able to recall every detail. I’m not complaining at all about that one. The other one I notice is constant pelvic pressure. Feels like cramps. I had a partial hyster in 1998 so I haven’t had cramps in quite a long time. I still have my ovaries so I don’t know if that has anything to do with it. It’s not anything I can’t deal with as it’s not too bad it’s just uncomfy. Thanks for listening and sharing and good luck to you
Hi.I have been taking Tamoxifen since Nov.2013 and no weight gain so you may too be ok.
Best wishes Jacqui
Well… Day 14 on Tamoxifen and yikes!!! The joint pain is wicked. However, still no hot flashes and my weight maintained this week so that makes me happy. I know that side effects can be strong at first but as your body adjusts to the meds, they either lessen or you get more tolerant of them. I am hoping they lighten up a little because I am always on the move and this has definitely slowede down. I feel like I aged quite a bit lately. I hope all of you are doing well and I continue to keep everyone in my prayers
Take care gals
I read on here that a daily glass of tonic water really helps joint pain, especially knee pain. Been doing this 3 weeks and I can actually kneel now. Not sure of science behind it, but I am going to carry on
I am going to try the tonic water for the joint pain too. I’ve heard this from a couple others too. My body seems to be adjusting to the Tamoxifen. Hot flashes aren’t As severe and the weight is still maintaining. The only change I notice with my hair is it is getting curly!! I’ve always had straight hair. All and all I am not going to complain about any side effects aside from the joint pain. I am 50 and have arthritis so it can’t be all from the Tamoxifen. I hope others are doing well!!
Take care ladies!!
I have been on tamoxifen for 10 days now and wow I feel old… ime 43 and so far I have stomach cramps like period pains… Back achieve. .joint feel really stiff and ache… tired… mood swings… my god even I dont like living with myself. . Lol… how long does this go on for does anyone know
My joint pain has lessened, however, it’s still very present. I just move a little slower. As for stomach issues, I was having cramping and pain too and some ladies here suggested changing the time I take it. I was taking it in the morning and with only a banana or something small as I am not a breakfast eater. I switched it up and now take it with my biggest meal of the day which for me, is dinner. It has worked out great! My stomach discomfort is gone. Give your body time to adjust and I think the side effects will lessen. I hope you find some relief. Take care ladies ?
I usually take my tablet in am but nit a breakfast eater to b Honest… does it actually make a difference changing time of tablet taking then… my daughter thinks I have split personality niw as the mood swings can be very unpredictable. . The bloating and stomach cramps never seam to leave. Feels like a constant period pain…and as for the joints… I think I need oil as I feel like a rust tin man… any ideas on what times if that can change the symptoms. . Do they subside over time then anyone know and if so how longish plz x
Swirly that is such a good way of describing things -thank you. I’m only on day 3 of taking Letrozole & worrying myself about side effects starting but as you said my body will get used to not having the female hormones and hopefully settle down …makes me feel better thinking about it like that. Like you TW211 Im in Slimming World and dont want to pile weight back on but just have to wait and see how things go xx In the SW magazine this month there is a lady who joined and got to target whilst taking her treatment so that shows it can be done. Also weight bearing exercise is good for keep bones strong I’ve been told at hospital. Very best of luck xx
I have been put on aramid ex on day 12 now feel ok was on HRT for 20 years it was feeding my cancer so no more of that wish you all good luck I start my radiation treatment next month